Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 28, 2017, 3:37 AM CDT for 6 counties in Texas. It took effect at Mar 28, 2017, 1:00 PM CDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2017, 3:37 AM CDT (08:37 UTC)
- In effect from
- Mar 28, 2017, 1:00 PM CDT
- Expired
- Mar 28, 2017, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Gaines County, TX, Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 6:11 PM CDT | NON-TSTM WND GST 69 | 1 Nw Fort Stockton, TX | DRY MICROBURST |
| Mar 28, 6:19 PM CDT | NON-TSTM WND GST 58 | 2 N Coyanosa, TX | |
| Mar 28, 6:23 PM CDT | TSTM WND GST 61 | 2 Nw Wink, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3564 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS84 KMAF 280837 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 337 AM CDT Tue Mar 28 2017 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WARM, DRY AND WINDY CONDITIONS ALONG AND WEST OF A SEMINOLE TO FORT STOCKTON LINE... .An upper level storm system will move over the region Today. Strong southwest to west winds will combine with high temperatures 5 to 10 degrees above normal, and minimum relative humidity around 15 percent, and result in critical fire weather conditions along and west of a Seminole to Fort Stockton line. NMZ114-115-TXZ045-050-057>060-067-074-075-080-258-282300- /O.UPG.KMAF.FW.A.0012.170328T1800Z-170329T0200Z/ /O.NEW.KMAF.FW.W.0017.170328T1800Z-170329T0200Z/ Guadalupe Mountains-Southeast Plains-Gaines-Andrews- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward- Davis/Apache Mountains Area-Pecos-Marfa Plateau- 337 AM CDT Tue Mar 28 2017 /237 AM MDT Tue Mar 28 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT TO 9 PM CDT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH TO VERY HIGH FIRE DANGER... * HUMIDITY...10 to 15%. * WIND...Southwest to west winds 20 to 35 mph with gusts to 50 mph. * TEMPERATURES...5 to 10 degrees above normal. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
2 follow-up statements
815 WWUS84 KMAF 280841 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Midland/Odessa TX 341 AM CDT Tue Mar 28 2017 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WARM, DRY AND WINDY CONDITIONS ALONG AND WEST OF A SEMINOLE TO FORT STOCKTON LINE... .An upper level storm system will move over the region Today. Strong southwest to west winds will combine with high temperatures 5 to 10 degrees above normal, and minimum relative humidity around 15 percent, and result in critical fire weather conditions along and west of a Seminole to Fort Stockton line. NMZ114-115-TXZ045-050-057>060-067-074-075-080-258-282045- /O.UPG.KMAF.FW.A.0012.170328T1800Z-170329T0200Z/ /O.COR.KMAF.FW.W.0017.170328T1800Z-170329T0200Z/ Guadalupe Mountains-Southeast Plains-Gaines-Andrews- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward- Davis/Apache Mountains Area-Pecos-Marfa Plateau- 341 AM CDT Tue Mar 28 2017 /241 AM MDT Tue Mar 28 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT TO 9 PM CDT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH TO VERY HIGH FIRE DANGER... * HUMIDITY...10 to 15%. * WIND...Southwest to west winds 20 to 35 mph with gusts to 50 mph. * TEMPERATURES...5 to 10 degrees above normal. * THUNDERSTORMS...Isolated dry lightning strikes. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
471 WWUS84 KMAF 281932 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 PM CDT Tue Mar 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, AND MARFA AND STOCKTON PLATEAUS... .An upper level storm system will move through the region this afternoon and tonight. Strong southwest to west winds will combine with high temperatures 5 to 10 degrees above normal, and consequent minimum relative humidity around 15 percent or less, to result in critical fire weather conditions along and west of a Seminole to Fort Stockton line. NMZ114-115-TXZ045-050-057>060-067-074-075-080-258-290200- /O.CON.KMAF.FW.W.0017.000000T0000Z-170329T0200Z/ Guadalupe Mountains-Southeast Plains-Gaines-Andrews- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward- Davis/Apache Mountains Area-Pecos-Marfa Plateau- 232 PM CDT Tue Mar 28 2017 /132 PM MDT Tue Mar 28 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * HUMIDITY...6 to 15%. * WIND...Southwest to west winds 20 to 35 mph with gusts to 50 mph. * TEMPERATURES...5 to 10 degrees above normal. * THUNDERSTORMS...Isolated dry lightning strikes. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:15 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 28, 12:15 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1215 AM CDT Tue Mar 28 2017
.DISCUSSION...
The latest Aviation Discussion is below.
&&
.AVIATION...
A low level jet will strengthen over the Permian Basin overnight,
and aid low level moisture transport northwestward. Expect MVFR, if
not high end IFR, ceilings to develop and move over KMAF and KHOB,
but there is not enough certainty to include them at KINK. Will
include low level wind shear at KMAF from 28/09Z to 28/14Z when the
low level jet will shift off to the northeast. Southwesterly winds
will increase at all area terminals behind the mid/high clouds
moving eastward over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 75 45 76 / 20 10 10 0
Carlsbad 47 71 43 79 / 0 20 10 0
Dryden 54 80 51 82 / 40 10 0 0
Fort Stockton 51 75 46 80 / 10 10 10 0
Guadalupe Pass 47 62 43 71 / 0 10 10 0
Hobbs 45 66 40 74 / 0 20 10 0
Marfa 37 68 34 75 / 0 10 10 0
Midland Intl Airport 49 75 46 76 / 10 10 10 0
Odessa 49 73 46 76 / 10 10 10 0
Wink 48 74 43 79 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Guadalupe Mountains-Southeast Plains.
High Wind Watch from 6 AM MDT Tuesday through Wednesday morning
for Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from this afternoon through this evening for
Andrews-Davis/Apache Mountains Area-Gaines-Guadalupe
Mountains-Loving-Marfa Plateau-Pecos-Reeves County and
Upper Trans Pecos-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Watch from 7 AM CDT /6 AM MDT/ this morning through
Wednesday afternoon for Davis/Apache Mountains Area-
Guadalupe Mountains.
&&Hazardous weather outlook, Mar 28, 3:27 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 327 AM CDT Tue Mar 28 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 327 AM CDT Tue Mar 28 2017 /227 AM MDT Tue Mar 28 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms will be possible over the eastern Permian Basin, south through the Lower Trans Pecos this afternoon and tonight. Large hail, damaging winds, brief heavy rainfall and frequent lightning strikes will be possible. Warm, windy and dry conditions will create critical fire weather conditions along and west of a Seminole to Fort Stockton line, excluding the Guadalupe and Davis Mountains this afternoon. A Red Flag Warning has been issued for these areas this afternoon and early evening. A High Wind Warning has been issued for the Guadalupe Mountains today where westerly winds of 35 to 45 mph and gusts near 60 mph are expected. A Wind Advisory has been issued for the southeastern New Mexico Plains, Van Horn and Highway 54 corridor, Marfa Plateau and Davis Mountains this afternoon and early evening. Westerly winds of 25 to 35 mph and gusts of 50 mph are expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon or this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:41 AM CDT | High Wind Warning | MAF | Loving, Pecos, Ward, Winkler | 18 hr |
| Mar 28, 3:41 AM CDT | Wind Advisory | MAF | 15 hr | |
| Mar 28, 1:25 PM CDT | Special Weather Statement | MAF | Glasscock | 35 min |
| Mar 28, 1:45 PM CDT | Special Weather Statement | MAF | Scurry | 45 min |
| Mar 28, 2:01 PM CDT | Special Weather Statement | MAF | Upton | 44 min |
| Mar 28, 2:07 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 53 min |
| Mar 28, 2:15 PM CDT | Special Weather Statement | MAF | Howard | 45 min |
| Mar 28, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 66 min |
| Mar 28, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 59 min |
| Mar 28, 2:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 61 min |
| Mar 28, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 33 min |
| Mar 28, 3:53 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 112 min |
| Mar 28, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 65 min |
| Mar 28, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 34 min |
| Mar 28, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 25 min |
| Mar 28, 5:08 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Ward, Winkler | 52 min |
| Mar 28, 5:13 PM CDT | Special Weather Statement | MAF | Jeff Davis, Reeves | 47 min |
| Mar 28, 5:46 PM CDT | Special Weather Statement | MAF | Glasscock | 59 min |
| Mar 28, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 62 min |
| Mar 28, 6:00 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Gaines, Martin, Winkler | 45 min |
| Mar 28, 6:03 PM CDT | Special Weather Statement | MAF | Loving, Reeves, Ward, Winkler | 42 min |
| Mar 28, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| Mar 28, 6:42 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Glasscock, Martin, Midland, Upton | 33 min |
| Mar 28, 6:52 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 68 min |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.